Def, I think with die off symptoms one can have emotional issues, including increased anxiety and depression. I've experienced that for sure, especially anxiety from die-off. Might want to taper back on dosage or not dose quite as often initially, then you can build up to full dosage as the die-off becomes more manageable? That is a thought. May want to run that by your doctor though. Your doctor might also have other recommendations in terms of managing the die off (it sounds like you aren't a fan of your md, but hey, who knows, maybe they've dealt with these things before and might have some useful suggestions!). Oh yeah, missed the part where you mention that if you talk to your doc about this you'd think they'd pursue a psych angle, that is a pain... but if you explain that you notice a correlation between taking these meds and heightened emotional issues with die off I'd hope they'd have better suggestion than a psych test.
Also, yes, I've heard of people having die off from diet changes. Sometimes if you can you just gotta stick it through and you will have some huge improvements, but it is hard to say what the timeframe is. If the diet changes are too much initially you can also try making the dietary changes gradually so you aren't slamming yourself with too many changes all at once.
Good luck with everything!!! keep hanging in there, you are not alone! you will get thru this.
By the way, on the vision thing, I don't know if this is what's going on in your case, but I'll mention it anyways. When I'm herxing hard my vision gets blurry or fuzzy and that is scary as hell but it dissipates as the herx diminishes.